Alert archive / New York / Gale Warnings in 2013
Gale Warning 14, NWS New York, NY
NWS New York, NY issued this gale warning at Mar 18, 2013, 3:48 AM EDT. It took effect at Mar 18, 2013, 6:00 PM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2013, 3:48 AM EDT (07:48 UTC)
- In effect from
- Mar 18, 2013, 6:00 PM EDT
- Expired
- Mar 19, 2013, 5:40 AM EDT
- In force
- 12 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 18, 2:34 AM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Mar 18, 2:34 AM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
234 AM EDT MON MAR 18 2013
.SYNOPSIS...
HIGH PRESSURE BUILDING SOUTH INTO THE AREA OVERNIGHT WILL RETREAT
TO THE NORTHEAST OF THE REGION ON MONDAY. LOW PRESSURE OVER THE
NORTHERN PLAINS WILL MERGE WITH LOW PRESSURE OVER THE
SOUTHEAST...RESULTING IN A DEEPENING LOW RIGHT OVER THE TRI-STATE
AREA ON TUESDAY. THIS LOW WILL THEN MEANDER THROUGH EASTERN CANADA
INTO THURSDAY NIGHT WITH WEAK TROUGHS OF LOW PRESSURE ROTATING
AROUND IT. HIGH PRESSURE THEN BUILDS INTO THE REGION FROM THE WEST
FRIDAY THROUGH THE END OF NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SLIGHT ADJUSTMENTS TO TEMPS...DEWPOINTS...CLOUDS FOR THE NEXT FEW
HOURS WITH NO OTHER REMARKABLE CHANGES MADE. OVERALL...FORECAST IS
MAINLY ON TRACK.
CLOUDS BREAK UP TOWARDS DAYBREAK BEFORE INCREASING IN THE REGION
LATE MONDAY MORNING AS THE HIGH SAGS A BIT TO THE SOUTH...ALLOWING
FOR CLEARING SKIES.
OVERNIGHT LOWS GENERALLY IN THE 20S FOR MOST OF THE REGION AND IN
THE TEENS FOR INTERIOR PORTIONS OF SOUTHERN CT...THE LOWER HUDSON
VALLEY AND EASTERN LONG ISLAND.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TUESDAY/...
GULF MOISTURE WITH A SUBTROPICAL PACIFIC TAP AND THE NRN STREAM
GET TOGETHER OVER THE CWA MON NGT AND TUE. CONSENSUS TRACK IS FOR
DEEPENING TO TAKE PLACE JUST SE OF NYC MON NGT AND PASSING JUST SE
OF OR OVER MONTAUK POINT ON TUE.
ALONG THE COAST AND NJ ZONES...SNOW BREAKS OUT FROM THE SW LATE MON
AFTN...MIXING WITH AND CHANGING TO RAIN IN THE EVE. SNOW ACCUMS
ATTM 3 INCHES OR LESS. AN ADVY MAY BE NEEDED AWAY FROM THE
IMMEDIATE COAST IN NJ...OTHERWISE IT LOOKS LIKE AN SPS EVENT ATTM.
WILL INDICATE THE PROB FOR WIDESPREAD HAZARDOUS WEATHER IS LOW IN
THE HWO WITH CHC OF WARNING CRITERIA BLW 30 PERCENT.
ACROSS THE NRN HUDSON VALLEY...MORE SUBSTANTIAL AMOUNTS OF SNOW
LIKELY. IN ADDITION...THERE COULD BE A SIGNIFICANT ICING
SITUATION ACROSS CT. ALL OF THE MODEL DATA PRESENT A CAD
SIGNAL...WITH THE NAM SUGGESTING TEMPS BLW FREEZING THRU SUNRISE
TUE. WINTER STORM WATCH FOR THE NRN PORTIONS OF THE HUDSON VALLEY
WITH 3-6 INCHES OF SNOW FOLLOWED BY SOME ICE...WITH A WATCH FOR
INTERIOR CT FOR LESS SNOW BUT MORE ICE. THE POTENTIAL EXISTS FOR A
HALF INCH OF ICE IN THIS EVENT...AIDED BY AN OVERNIGHT TRANSITION
WHICH INCREASES THE ACCRETION PROBABILITY. THE ICE COULD MAKE TUE
MRNG VERY HAZARDOUS.
AS THE LOW DEEPENS INVOF NYC MON NGT...INCREASING ELY FLOW COULD
PRODUCE WIND GUSTS TO AROUND 40 MPH ON THE TWIN FORKS AND SERN CT.
THE PCPN WINDS DOWN TUE AS MAINLY RAIN...ALTHOUGH CAA BLASTS IN
FROM THE W AS THE STORM DEEPENS INTO THE 980S OVER THE GULF OF ME
WITH PERHAPS SOME FLURRIES OR SHSN MIXED IN.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
UPPER CLOSED LOW REMAINS PROGRESSIVE AS BROAD UPPER TROUGH
TRANSLATES EAST BEHIND A BUILDING RIDGE THROUGH THE ROCKY MOUNTAIN
STATES. THE ECMWF AND GFS HAVE THE BEST HANDLE OF THIS WITH THE NAM
KEEPING THE CLOSED LOW FARTHER TO THE WEST TUESDAY NIGHT THE UPPER
LOW THEN MOVES SLOWLY THROUGH NEW ENGLAND AND EASTERN CANADA THROUGH
THURSDAY NIGHT WITH SHORTWAVES ROTATING INTO THE REGION AROUND THE
LOW WEDNESDAY AND THURSDAY. AGAIN THE NAM KEEPS THE LOW MUCH FARTHER
TO THE WEST. MEANWHILE THE SURFACE LOW MOVES NORTH THROUGH NEW
ENGLAND TUESDAY NIGHT AND MEANDERS THROUGH EASTERN CANADA INTO
THURSDAY NIGHT. PRECIPITATION WILL BE WINDING DOWN TUESDAY NIGHT AS
THE LOW MOVES NORTH...WITH MAINLY RAIN AS THE COLDER AIR WILL NOT
MOVE IN UNTIL THE PRECIPITATION IS DONE. WITH THE SPOKES OF ENERGY
COMING THROUGH WILL SEE A CHANCE OF FLURRIES AND/OR SPRINKLES MAINLY
WEDNESDAY AND THURSDAY AFTERNOONS. HIGH PRESSURE BEGINS TO BUILD
FROM THE WEST WITH RISING HEIGHT ALOFT...RESULTING IN DRY WEATHER
FRIDAY.
WITH MODEL UNCERTAINTY INCREASING AFTER FRIDAY...HAVE LEANED TOWARD
THE HPC GUIDANCE THROUGH SUNDAY.
WILL BE A COOL WEEK WITH THE NORTHWESTERLY FLOW AND POLAR FRONT WELL
SOUTH OF THE AREA WITH A NEGATIVE AO PATTERN SUPPORTING THE BELOW
NORMAL TEMPERATURES.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
STRONG HIGH PRES TO THE NORTH WILL MOVE EAST TODAY. LOW PRESSURE
WILL APPROACH FROM THE SW LATE THIS AFTERNOON INTO TONIGHT.
VFR...WITH LOWERING/THICKENING CLOUDS THROUGH THE DAY AND WINDS
GRADUALLY VEERING FROM N-NE TO E AND INCREASING. MVFR/IFR CONDS
SHOULD DEVELOP BY LATE DAY IN THE NYC METRO AREA...AND EARLY
EVENING FARTHER NORTHEAST...AS SNOW MOVES IN FROM THE SW.
HAVE DELAYED CHANGE TO MIXED PRECIP AND THEN RAIN AT THE NYC METRO
TERMINALS BY SEVERAL HOURS...WITH TERMINALS TO THE NORTH/EAST
REMAINING ALL SNOW THROUGH 06Z TUE. SOME RUNWAY ACCUMULATION IS
POSSIBLE AT THE NYC METRO AND LONG ISLAND TERMINALS...AND APPEARS
LIKELY AT KSWF/KHPN/KBDR/KGON. WILL GIVE DETAILS ON POTENTIAL
RUNWAY ACCUMS OF SNOW/ICE WHEN SCHEDULED 09Z AMENDMENTS
ARE RELEASED.
HIGH CONFIDENCE ON WIND DIRECTION AND SUSTAINED SPEEDS...BUT
MEDIUM CONFIDENCE ON GUSTS THIS AFTERNOON/EVENING WHICH COULD BE
HIGHER THAN FCST...ESPECIALLY AT THE CT/LONG ISLAND TERMINALS.
HAVE OMITTED GUSTS FROM MOST SITES ONCE IFR CIGS DEVELOP...BUT
THIS REMAINS UNCERTAIN.
E-SE WINDS AT 2 KFT AGL SHOULD INCREASE TO 45 KT AFTER 02Z TUE...
BUT DO NOT THINK WIND SHEAR WILL BE CONCENTRATED ENOUGH IN A
PARTICULAR LAYER TO CONTINUE MENTION OF LLWS.
.OUTLOOK FOR 06Z TUE THROUGH FRI...
.LATE MON NIGHT...IFR/LIFR CONDS EXPECTED. GUSTY E WINDS ALSO
EXPECTED...BACKING NE TOWARD DAYBREAK. AS FOR PRECIP TYPE...
NYC METRO/LONG ISLAND TERMINALS...RAIN.
KHPN/KBDR/KGON...SNOW/SLEET/RAIN CHANGING TO ALL RAIN FROM ABOUT
06Z-08Z TUE.
KSWF...SNOW CHANGING TO FREEZING RAIN AFTER ABOUT 09Z TUE.
.TUE...MVFR OR LOWER CONDITIONS...WITH FREEZING RAIN CHANGING TO
RAIN DURING THE MORNING AT KSWF...AND ALL RAIN ELSEWHERE. GUSTY W
WINDS IN THE AFTERNOON.
.WED-THU...GENERALLY VFR. GUSTY W WINDS POSSIBLE AT TIMES.
.FRI...VFR. GUSTY NW WINDS POSSIBLE.
&&
.MARINE...
JUST MADE SOME MINOR ADJUSTMENTS TO THE WINDS AND GUSTS FOR
CURRENT CONDITIONS AND TRENDS OVERNIGHT. WINDS SHOULD DECREASE
TOWARDS MORNING. OTHERWISE FORECAST IS ON TRACK.
HIPRES TO THE N AND APPROACHING LO PRES WILL RESULT IN
STRENGTHENING WINDS MON. SPEEDS JUST BLW SCA LVLS ATTM. GALES
POSSIBLE MON NGT ON THE OCEAN AND PERHAPS THE ERN SOUND AND BAYS.
GALE WATCH ISSUED FOR THE OCEAN. OTHERWISE...SOLID SCA. THE WINDS
DIMINISH TUE AS THE LOW TRACKS RIGHT OVER THE WATERS.
GALE GUSTS WILL PICK BACK UP...MAINLY ON THE OCEAN WATERS TUESDAY
NIGHT INTO WEDNESDAY WITH SMALL CRAFT GUSTS ON THE REMAINDER OF
THE FORECAST WATERS...THE LOW PRESSURE MOVES NORTH THROUGH NEW
ENGLAND. WINDS WILL BE DIMINISHING DURING WEDNESDAY
EVENING...FALLING BELOW SMALL CRAFT ADVISORY LEVELS. GUSTS ON THE
OCEAN WATERS MAY AGAIN APPROACH SMALL CRAFT FOR A TIME THURSDAY AS
COLDER AIR MOVES OVER THE WATERS. OTHERWISE WINDS WILL BE BELOW
ADVISORY CRITERIA INTO FRIDAY NIGHT. SEAS ON THE OCEAN WILL BE
LIKELY FALL BELOW 5 FT LATE WEDNESDAY NIGHT OR EARLY THURSDAY
MORNING.
&&
.HYDROLOGY...
AROUND 1.5 INCHES OF LIQUID IS EXPECTED MON NGT AND TUE. SOME
POCKETS OF MINOR URBAN FLOODING MAY BE POSSIBLE.
NO SIGNIFICANT PRECIPITATION IS EXPECTED TUESDAY NIGHT...
WEDNESDAY AND THURSDAY.
&&
.TIDES/COASTAL FLOODING...
ASTRONOMICAL TIDES ARE RELATIVELY LOW DURING THE HIGH TIDE CYCLES
MONDAY NIGHT AND TUESDAY AFTERNOON/EVENING. DEPARTURES OF 2.5-4 FT
ARE NEEDED TO REACH MINOR FLOOD BENCHMARKS.
THE MONDAY NIGHT HIGH TIDE CYCLE APPEARS TO BE THE MOST SUSCEPTIBLE
DUE TO EAST FLOW AND SOME TIDAL PILING. HOWEVER...DO NOT FORESEE
ENOUGH SURGE TO REACH THOSE BENCHMARKS...GENERALLY 1 TO 2 FT
DEPARTURES ARE EXPECTED. A COUPLE OF LOCATIONS IN THE WESTERN
PORTION OF THE LONG ISLAND SOUND MAY COME CLOSE. STAY TUNED.
WINDS SHIFT TO THE WEST/NORTHWEST TUE AFTERNOON/EVENING...SO NO CSTL
FLOODING IS EXPECTED WITH THAT TIDE CYCLE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM THIS EVENING THROUGH TUESDAY MORNING
FOR CTZ005>008.
NY...WINTER STORM WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
FOR NYZ067-068.
NJ...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH LATE TONIGHT FOR ANZ350-
353-355.
&&
SYNOPSIS...JMC/MET
NEAR TERM...JMC/JM/MPS
SHORT TERM...JMC
LONG TERM...MET
AVIATION...GOODMAN
MARINE...JMC/MET
HYDROLOGY...JMC/MET
TIDES/COASTAL FLOODING...Hazardous weather outlook, Mar 17, 4:27 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 427 PM EDT SUN MAR 17 2013 CTZ005>008-182030- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON- 427 PM EDT SUN MAR 17 2013 ...WINTER STORM WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ067-068-182030- ORANGE-PUTNAM- 427 PM EDT SUN MAR 17 2013 ...WINTER STORM WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ009>012-NJZ002-004-006-103>108-NYZ069>075-078>081-176>179-182030- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 427 PM EDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-182030- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 427 PM EDT SUN MAR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-355-182030- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 427 PM EDT SUN MAR 17 2013 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 3:33 AM EDT | Winter Storm Warning | OKX | Orange, Putnam, Rockland, Westchester | 30 hr |
| Mar 18, 3:33 AM EDT | Winter Weather Advisory | OKX | Bronx, Kings, Nassau, New York, Queens, Richmond and 1 more | 28 hr |
| Mar 18, 3:48 AM EDT | Small Craft Advisory | OKX | 14 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.